MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SILGRASP GRASPING FORCEPS

KARL STORZ SE & CO. KG SILGRASP GRASPING FORCEPS
Model Number 28171HBN
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, broke during use.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The returned instrument (storz forceps, manufactured in 2016) showed a fracture on the lower fixed jaw.The examination revealed severe wear on the teeth and corrosion on the mating surfaces.The product had been in use for around 9 years and was therefore probably beyond its recommended life cycle.The analysis shows that the fracture was most likely caused by a combination of material fatigue (age), corrosion due to repeated reprocessing, and possible mechanical overload.Microcracks caused by corrosion may have further contributed to the fracture.The breakage is not attributable to a single defect, but to the cumulative effect of age, corrosion, and stressing conjunction with possible user error due to insufficient monitoring and exceeding the recommended service life.The ifu expressly points out the need for regular inspections and the effects of repeated reprocessing on service life.The traces of corrosion found and the extended use beyond the recommended service life indicate that these specifications were not fully complied with.The complaint history did not reveal any pickup in similar complaints, no trend was identified the event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SILGRASP GRASPING FORCEPS
Common Device Name
SILGRASP GRASPING FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22087457
Report Number9610617-2025-00918
Device Sequence Number8060162
Product Code LXH
UDI-Device Identifier04048551322147
UDI-Public04048551322147
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28171HBN
Device Catalogue Number28171HBN
Device Lot NumberOT02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown